Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alternative to Norvir/Reyataz
Nov 29, 2006

Since reading so much on this website about Norvir and lipo... what is the alternative to the Norvir/Reyataz combo if one is on Truvada?

Response from Dr. Henry

My general experience is that Norvir/Reyataz do not cause lipodytrophy in the vast majority of patients over the first 3+ years of treatmnt when used with Truvada or Epzicom. If one wants to switch off Reyataz then Lexiva, Invirase, or lopinavir (with ritonavir boosting) are options though I am not confident that any fat/lipid problems would reverse. Sustiva or nevirapine are 2 other options to consider in select patients with nevirapine being more lipid/fat friendly in most cases but more of a slight risk for other serious side effects. KH



Previous
lipodystrophy
Next
skin rashes and loose stools

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement